Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



An ideal separating extension of affine space

Author: Paul S. Pedersen
Journal: Trans. Amer. Math. Soc. 359 (2007), 3071-3083
MSC (2000): Primary 14xx, 13xx
Published electronically: January 4, 2007
MathSciNet review: 2299446
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In affine space the set of solutions to a system of polynomial equations does not uniquely determine the system. We extend affine space so that the solutions (in the extension) to a system of equations uniquely determines the system.

References [Enhancements On Off] (What's this?)

  • 1. F.Macaulay, ``The Algebraic Theory of Modular Systems'', Cambridge U. Press, 1916. Reprint with new introduction, Cambridge U. Press, Cambridge, 1994. MR 1281612 (95i:13001)
  • 2. P. S. Pedersen, ``A Basis for Power Series Solutions to Systems of Linear Constant Coefficient Partial Differential Equations'' Adv. Math., 141 , 155-166 (1999). MR 1667149 (99k:35022)
  • 3. D. Eisenbud, Commutative Algebra with a View Toward Algebraic Geometry (Springer-Verlag, New York, 1995). MR 1322960 (97a:13001)
  • 4. D. Cox, J. Little, D. O'Shea, Ideals, Varieties, and Algorithms (Springer-Verlag, New York, 1992). MR 1189133 (93j:13031)
  • 5. M.G.Marinari, H.M.Moller, T.Mora, ``On Mulitplicities in Polynomial System Solving''Trans. Amer. Math. Soc. 348 (1996), no. 8, 3283-3321. MR 1360228 (96k:13039)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14xx, 13xx

Retrieve articles in all journals with MSC (2000): 14xx, 13xx

Additional Information

Paul S. Pedersen
Affiliation: Los Alamos National Laboratory, P.O. Box 1663, Los Alamos, New Mexico 87545

Received by editor(s): April 24, 2003
Received by editor(s) in revised form: March 9, 2005
Published electronically: January 4, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society